Alert archive / California / Small Craft Advisories in 2020

Small Craft Advisory 24, NWS Eureka, CA

March 28, 2020

NWS Eureka, CA issued this small craft advisory at Mar 28, 2020, 2:19 PM PDT. It took effect at Mar 29, 2020, 9:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2020, 2:19 PM PDT (21:19 UTC)
In effect from
Mar 29, 2020, 9:00 PM PDT
Expired
Mar 30, 2020, 10:00 AM PDT
In force
13 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

057 
WHUS76 KEKA 282119
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
219 PM PDT Sat Mar 28 2020

PZZ470-290530-
/O.NEW.KEKA.SC.Y.0024.200330T0400Z-200330T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
219 PM PDT Sat Mar 28 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 9 AM PDT
MONDAY...

* WHAT...South winds 15 to 20 kt with gusts 25 to 30 kt possible.
  Seas around 6 ft at 8 seconds are expected as well.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 9 PM Sunday to 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
998 
WHUS76 KEKA 290321
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
821 PM PDT Sat Mar 28 2020

PZZ470-291130-
/O.CON.KEKA.SC.Y.0024.200330T0400Z-200330T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
821 PM PDT Sat Mar 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO
9 AM PDT MONDAY...

* WHAT...South winds 15 to 20 kt with gusts 25 to 30 kt 
  possible. Seas around 6 ft at 8 seconds are expected as well.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 9 PM Sunday to 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
494 
WHUS76 KEKA 290933
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
233 AM PDT Sun Mar 29 2020

PZZ450-291745-
/O.EXB.KEKA.SC.Y.0024.200330T0900Z-200330T1700Z/
Pt St George to Cape Mendocino out 10 nm-
233 AM PDT Sun Mar 29 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 AM PDT MONDAY...

* WHAT...South winds 15 to 20 kt with gusts 25 to 30 kt 
  possible. Seas around 6 ft at 8 seconds are expected as well.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 2 AM to 10 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-291745-
/O.CON.KEKA.SC.Y.0024.200330T0400Z-200330T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
233 AM PDT Sun Mar 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM PDT MONDAY...

* WHAT...South winds 15 to 20 kt with gusts 25 to 30 kt 
  possible. Seas around 6 ft at 8 seconds are expected as well.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 9 PM Sunday to 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
251 
WHUS76 KEKA 291534
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
834 AM PDT Sun Mar 29 2020

PZZ470-292345-
/O.CON.KEKA.SC.Y.0024.200330T0400Z-200330T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
834 AM PDT Sun Mar 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM PDT MONDAY...

* WHAT...South winds 15 to 20 kt with gusts 25 to 30 kt 
  possible. Seas around 6 ft at 8 seconds are expected as well.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 9 PM Sunday to 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-292345-
/O.CON.KEKA.SC.Y.0024.200330T0900Z-200330T1700Z/
Pt St George to Cape Mendocino out 10 nm-
834 AM PDT Sun Mar 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM PDT
MONDAY...

* WHAT...South winds 15 to 20 kt with gusts 25 to 30 kt 
  possible. Seas around 6 ft at 8 seconds are expected as well.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 2 AM to 10 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
114 
WHUS76 KEKA 292132
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
232 PM PDT Sun Mar 29 2020

PZZ470-300545-
/O.CON.KEKA.SC.Y.0024.200330T0400Z-200330T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
232 PM PDT Sun Mar 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM PDT MONDAY...

* WHAT...South winds 15 to 20 kt with gusts 25 to 30 kt 
  possible. Seas around 6 ft at 8 seconds are expected as well.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 9 PM Sunday to 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-300545-
/O.CON.KEKA.SC.Y.0024.200330T0900Z-200330T1700Z/
Pt St George to Cape Mendocino out 10 nm-
232 PM PDT Sun Mar 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM PDT
MONDAY...

* WHAT...South winds 15 to 20 kt with gusts 25 to 30 kt 
  possible. Seas around 6 ft at 8 seconds are expected as well.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 2 AM to 10 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
954 
WHUS76 KEKA 300307
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
807 PM PDT Sun Mar 29 2020

PZZ470-301115-
/O.CON.KEKA.SC.Y.0024.200330T0400Z-200330T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
807 PM PDT Sun Mar 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

* WHAT...South winds 15 to 25 kt with gusts to 30 kt. Seas 6 to 8
  feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-301115-
/O.CON.KEKA.SC.Y.0024.200330T0900Z-200330T1700Z/
Pt St George to Cape Mendocino out 10 nm-
807 PM PDT Sun Mar 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM PDT
MONDAY...

* WHAT...South winds 15 to 20 kt with gusts to 30 kt. Seas 5 to 7
  feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 2 AM to 10 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
852 
WHUS76 KEKA 300945
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
245 AM PDT Mon Mar 30 2020

PZZ470-301600-
/O.CON.KEKA.SC.Y.0024.000000T0000Z-200330T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
245 AM PDT Mon Mar 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WHAT...South winds 15 to 25 kt with gusts to 30 kt. Seas 6 to 
  8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-301700-
/O.CON.KEKA.SC.Y.0024.000000T0000Z-200330T1700Z/
Pt St George to Cape Mendocino out 10 nm-
245 AM PDT Mon Mar 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS
MORNING...

* WHAT...South winds 15 to 20 kt with gusts to 30 kt. Seas 5 to 
  7 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, strongest near
  headlands.

* WHEN...From 2 AM to 10 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
298 
WHUS76 KEKA 301528
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
828 AM PDT Mon Mar 30 2020

PZZ470-301630-
/O.CON.KEKA.SC.Y.0024.000000T0000Z-200330T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
828 AM PDT Mon Mar 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WHAT...South winds 15 to 25 kt with gusts to 30 kt. Seas 6 to 
  8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-301700-
/O.CON.KEKA.SC.Y.0024.000000T0000Z-200330T1700Z/
Pt St George to Cape Mendocino out 10 nm-
828 AM PDT Mon Mar 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS
MORNING...

* WHAT...South winds 15 to 20 kt with gusts to 30 kt. Seas 5 to 
  7 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, strongest 
  near headlands.

* WHEN...From 2 AM to 10 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
318 
WHUS76 KEKA 301705
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1005 AM PDT Mon Mar 30 2020

PZZ450-302200-
/O.EXP.KEKA.SC.Y.0024.000000T0000Z-200330T1700Z/
/O.NEW.KEKA.SC.Y.0025.200330T1705Z-200330T2200Z/
Pt St George to Cape Mendocino out 10 nm-
1005 AM PDT Mon Mar 30 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 4:13 AM PDT, 10 hours 6 minutes earlier.

Area forecast discussion, Mar 28, 4:13 AM PDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
413 AM PDT Sat Mar 28 2020

.SYNOPSIS...Periods of light precipitation are expected across the
region through early next week. Thereafter, drier weather will
become probable by mid week.

&&

.DISCUSSION...Modest ascent associated with an upper trough
located over the NERN PAC was aiding in light precipitation
Saturday morning along the Redwood Coast, and model guidance
indicates periods of showers will persist through Monday. In
addition, satellite imagery depicted deeper convective elements
developing near the center of the trough, which supports the
notion that precipitation rates may briefly increase as the upper
wave moves onshore across NWRN CA this evening. However, hazardous
weather is not expected during this precipitation episode due to
1) the generally weak nature of the upper trough, 2) unimpressive
PW and IVT values, and 3) a warm deep-layer airmass resulting in
relatively high freezing levels.

Model guidance indicates showers may briefly dissipate Sunday
evening, followed by another round of rainfall during Monday. At
this time, strong westerly moisture flux is forecast to occur
north of the EKA CWA, but west facing ridges in northern Humboldt
and Del Norte Counties may still experience an additional inch of
rainfall.

After Monday, upper heights are forecast to build over the West
Coast during mid to late next week. That evolution will support
warmer and drier conditions over NWRN CA.

JMG

&&

.AVIATION...Waves of light precip continue to approach the coast
early this morning as flying conditions bounce between VFR and
MVFR. Conditions are expected to drop to MVFR within the bands,
thus fluctuating conditions are likely to continue through the
day. Locally heavier shower activity and periods of lower ceilings
may carry some IFR potential later tonight as this front moves
onshore and the precip mode turns convective. /TDJ

&&

.MARINE...Light to moderate southerlies are expected to persist
through tonight, strongest near headlands. Winds then turn
westerly tomorrow after an approaching front moves onshore. Seas
remain relatively calm for the next few days, dominated by small,
locally generated waves, before another NW swell builds into the
area early next week. Northerly winds are currently expected to
return across the waters sometime mid- week. /TDJ

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Mar 28, 3:04 AM PDT, 11 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
304 AM PDT Sat Mar 28 2020

CAZ101>115-291015-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake County-
Southern Lake County-
304 AM PDT Sat Mar 28 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.